Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 6, NWS Pittsburgh, PA

March 14, 2006Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Mar 14, 2006, 10:49 AM EST for Jefferson County, Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 10:49 AM EST (15:49 UTC)
Expired
Mar 14, 2006, 10:00 PM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA

County Jefferson County, PA

The radar

The State College radar (KCCX), 87 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 141549
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1049 AM EST TUE MAR 14 2006

MDZ001-PAZ016-023-030-032-WVZ023-041-150000-
/O.NEW.KPBZ.WI.Y.0006.060314T1549Z-060315T0300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1049 AM EST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WESTERLY WINDS WILL GUST 45 AND 50 MPH THROUGH EARLY THIS
EVENING. THE HIGHEST WIND GUSTS WILL BE ON THE RIDGE TOPS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE SOME MINOR
PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KPBZ 142141
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EST TUE MAR 14 2006

MDZ001-PAZ016-023-030-032-WVZ023-041-150300-
/O.CON.KPBZ.WI.Y.0006.000000T0000Z-060315T0300Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
441 PM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WESTERLY WINDS WILL GUST FROM 45 TO 50 MPH THROUGH EARLY EVENING.
THE HIGHEST WIND GUSTS WILL BE ON THE RIDGE TOPS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. GUSTY WINDS COULD ALSO CAUSE SOME MINOR
PROPERTY DAMAGE AND ISOLATED POWER OUTAGES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:30 AM EST, 7 hours 19 minutes earlier.

Area forecast discussion, Mar 14, 3:30 AM EST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 AM EST TUE MAR 14 2006

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
COLD FRONT HAS MOVED EAST OF OUR FORECAST AREA AS LOW CONTINUES TO
MOVE NORTHEASTWARD ACROSS QUEBEC. STRONG WEST WINDS WILL GUST TO 40
MPH LATER THIS MORNING THROUGH THIS EVENING. COLD AIR ADVECTION
SHOULD HOLD TEMPERATURES NEARLY STEADY TODAY.

EXPECT SCATTERED SNOW SHOWERS LATER TODAY AND TONIGHT MAINLY NORTH
OF I-80 AND IN THE MOUNTAINS. WILL MENTION ACCUMULATION AROUND AN
INCH NORTH AND UP TO AN INCH POSSIBLE IN THE MOUNTAINS TONIGHT.

WINDS SHOULD REMAIN GUSTY ON WEDNESDAY AS TIGHT PRESSURE GRADIENT
HOLDS OVER REGION.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
NEXT SYSTEM WILL MOVE EASTWARD FROM THE ROCKIES AND THROUGH THE OHIO
VALLEY LATE THURSDAY AND THURSDAY NIGHT. WILL MENTION CHANCE POPS
FOR RAIN AND SNOW LATE THURSDAY THROUGH FRIDAY. SURFACE RIDGE WILL
BUILD INTO REGION FOR THE WEEKEND THROUGH MONDAY AND KEEP WEATHER
DRY.

&&

.AVIATION...
COLD FRONT HAS MOVED EAST OF THE DISTRICT AND GUSTY WEST WINDS ALONG
WITH VFR CONDITIONS CAN BE EXPECTED FOR MOST OF THE DAY. OCCASIONAL
MVFR CEILINGS ARE POSSIBLE AT TIMES AS THE COLD ADVECTION CONTINUES
INTO THIS AFTERNOON. A FEW SNOW FLURRIES ARE POSSIBLE AS THE COLD AIR
WORKS INTO THE DISTRICT FOR LATE THIS AFTERNOON INTO TONIGHT, BUT
VISIBIILITY WILL BE GENERALLY UNRESTRICTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Mar 14, 4:31 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 AM EST TUE MAR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
431 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD THROUGH THE
UPPER OHIO VALLEY THURSDAY NIGHT. THIS SYSTEM COULD BRING A FEW
INCHES OF SNOW ESPECIALLY ACROSS PARTS OF WESTERN PENNSYLVANIA
THURSDAY NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Pennsylvania, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.